New extremal domains for the first eigenvalue of the Laplacian in flat tori

Sicbaldi, Pieralberto
March 2010
Calculus of Variations & Partial Differential Equations;Mar2010, Vol. 37 Issue 3/4, p329
Academic Journal
We prove the existence of nontrivial compact extremal domains for the first eigenvalue of the Laplacian in manifolds $${\mathbb{R}^{n}\times \mathbb{R}{/}T\, \mathbb{Z}}$$ with flat metric, for some T > 0. These domains are close to the cylinder-type domain $${B_1 \times \mathbb{R}{/}T\, \mathbb{Z}}$$, where B1 is the unit ball in $${\mathbb{R}^{n}}$$, they are invariant by rotation with respect to the vertical axe, and are not invariant by vertical translations. Such domains can be extended by periodicity to nontrivial and noncompact domains in Euclidean spaces whose first eigenfunction of the Laplacian with 0 Dirichlet boundary condition has also constant Neumann data at the boundary.


Related Articles

  • Supercyclic sequences of differential operators. Bernal-Gonz�lez, L.; Prado-Tendero, J. A. // Acta Mathematica Hungarica;Apr2005, Vol. 107 Issue 1/2, p89 

    Several necessary and sufficient conditions for a sequence of infinite order differential linear operators on spaces of holomorphic functions on a domain of the complex plane to be supercyclic or c-hypercyclic are given in this paper, so completing earlier work of the authors on hypercyclicity,...

  • Schwarz-Pick estimates for bounded holomorphic functions in the unit ball of â„‚ n. Zhi Hua Chen; Yang Liu // Acta Mathematica Sinica;May2010, Vol. 26 Issue 5, p901 

    We give a Schwarz-Pick estimate for bounded holomorphic functions on unit ball in â„‚ n, and generalize some early work of Schwarz-Pick estimates for bounded holomorphic functions on unit disk in â„‚.

  • A weak invertibility criterion in the weighted L p-spaces of holomorphic functions in the ball. Shamoyan, F. A. // Siberian Mathematical Journal;Nov2009, Vol. 50 Issue 6, p1115 

    We obtain a necessary and sufficient condition on a weight function for every nowhere vanishing holomorphic function in the unit ball in the weighted L p-space to be weakly invertible in the corresponding L q-space for all q < p.

  • Integral-type operators from a mixed norm space to a bloch-type space on the unit ball. Stević, Stevo // Siberian Mathematical Journal;Nov2009, Vol. 50 Issue 6, p1098 

    Let $$ \mathbb{B} $$ be the unit ball in ℂ n and let H( $$ \mathbb{B} $$) be the space of all holomorphic functions on $$ \mathbb{B} $$. We introduce the following integral-type operator on H( $$ \mathbb{B} $$): where g ε H( $$ \mathbb{B} $$), g(0) = 0, and φ is a holomorphic...

  • Weighted composition operators on growth spaces. Dubtsov, E. S. // Siberian Mathematical Journal;Nov2009, Vol. 50 Issue 6, p998 

    Denote by Hol( B n) the space of all holomorphic functions in the unit ball B n of ℂ n, n ≥ 1. Given g ∈ Hol( B m) and a holomorphic mapping φ: B m → B n, put C f = g · ( f ∘ φ) for f ∈ Hol( B n). We characterize those g and φ for which C is a...

  • Simultaneous Packing and Covering in Sequence Spaces. Swanepoel, Konrad // Discrete & Computational Geometry;Sep2009, Vol. 42 Issue 2, p335 

    We adapt a construction of Klee (1981) to find a packing of unit balls in ℓ p (1≤ p<∞) which is efficient in the sense that enlarging the radius of each ball to any R>21−1/ p covers the whole space. We show that the value 21−1/ p is optimal.

  • ON SOME CHARACTERIZATIONS OF CARLESON TYPE MEASURE IN THE UNIT BALL. Shamoyan, Romi // Banach Journal of Mathematical Analysis;2009, Vol. 3 Issue 2, p42 

    The aim of this paper is to obtain some new characterizations of Carleson type measure for holomorphic Triebel-Lizorkin spaces and holomorphic Besov type spaces in the unit ball.

  • Widths of classes of finitely smooth functions in Sobolev spaces. Kudryavtsev, S. // Mathematical Notes;Mar/Apr2005, Vol. 77 Issue 3/4, p494 

    We describe the weak asymptotics of the behavior of the Kolmogorov, Gelfand, linear, Aleksandrov, and entropy widths of the unit ball of the space WHw ( Id) in the space W( Id).

  • Shape-preserving kolmogorov widths of classes ofs-monotone integrable functions. Konovalov, V. // Ukrainian Mathematical Journal;Jul2004, Vol. 56 Issue 7, p1074 

    Lets? N0 and let ?be the set of functionsxdefined on a finite intervalIand such that, for all collections ofs+1 pairwise different pointst0,...,ts ?I,the corresponding divided differences [x;t0,...,ts] of ordersare nonnegative. Let ?Bp ? ??Bp, 1 =p= 8 whereBp is a unit ball in the spaceLp,and...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics